Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing therapy
Jul 29, 2005

I am working in an HIV/AIDS project in very remote and rural part of Ethiopia.we are using the generic drugs and our first line therapy is D4T(Stavudine),3TC(Lamuvidine)and Nevarapine.some patients develope Tuberculosis mainly Pulmonary asfter start of treatment as part of IRIS and wehave to switch therapy to Efavirenz and there was suggestion to continue the Lamuvidine and Stavudine alone for one week and then start him on Efavirenz as there is an assumption that Nevarapine will stay in the blood maintaining its therapeutic levelbut I coundn't find any evidence in the book so could you clarify this thing to me Many thanks

ABREN

Response from Dr. Young

Abren- Thank you for your post.

There shouldn't be any need to continue d4T + 3TC without nevirapine if one switches directly over to efavirenz. The reason that you've read about such a discontinuous stop is when the goal is to stop all treatment- then the differences in the half-lives of d4T,3TC and the NNRTIs can engender risk of developing drug resistance.

In your patient's situation, I'd simply switch efavirenz for nevirapine and continue all medications without a lapse in three drug treatment.

I hope this helps, BY



Previous
PEP at double dose Please help!
Next
MITOCHONDRIA MUTATIONS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement